Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 35, NWS Memphis, TN

February 18, 2000Chickasaw County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Feb 18, 2000, 6:21 PM CST for Chickasaw County, Mississippi. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 18, 2000, 6:21 PM CST (00:21 UTC)
Expired
Feb 18, 2000, 6:55 PM CST
In force
34 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Chickasaw County, MS

What was reported inside it

TimeReportWhereRemark
Feb 18, 6:40 PM CSTHail 0.75Okolona, MS

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 18, 5:30 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -134 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-134 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMEM 190020
SVRMEM
MSC017-190055-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
621 PM CST FRI FEB 18 2000


THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI

* UNTIL 655 PM CST

* AT 619 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  WITH LARGE HAIL AND DAMAGING WINDS NEAR HOUSTON...MOVING EAST AT
  30 MPH.

* THE STORM WILL BE NEAR...
  BUENA VISTA AROUND 630 PM CST
  EGYPT AROUND 640 PM CST

.A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADjVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY
CHANGING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 5:40 PM CST, 41 minutes earlier.

Area forecast discussion, Feb 18, 5:40 PM CST, 41 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MEMPHIS TN
540 PM CST FRI FEB 18 2000

TRYING TO KEEP WITH ADDING AND TAKING OUT WATCHES. HAVE JUST ISSUED
ZONE FORECAST UPDATE TO REMOVE ALL AR COUNTIES FROM WATCH. ALSO
REMOVED MO BOOTHEEL AND LAKE COUNTY TN. RADAR SHOWS A FINE LINE
MOVING INTO EXTREME WEST TN INDICATING FRONTAL POSITION. SOME LAG
EXPECTD...BUT WILL REMOVE ROWS OF COUNTIES AS IT BECOMES CERTAIN
THAT STORMS ARE DONE. THANKS TO SPC AND SURROUNDING OFFICES FOR THE
COORDINATION.

.MEM...NONE.
SH

In the hours before

Special weather statement, Feb 18, 3:45 PM CST, 2 hours 36 minutes before
ARZ008-009-017-018-182215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CST FRI FEB 18 2000

...TORNADO WATCH CANCELED FOR PART OF NORTHEAST ARKANSAS...
THUNDERSTORMS HAVE MOVED OUT OF THE AREA AND SEVERE WEATHER IS NO
LONGER EXPECTED FOR THE COUNTIES OF RANDOLPH...LAWRENCE...CLAY...AND
GREENE.
Special weather statement, Feb 18, 5:34 PM CST, 47 minutes before
ARZ026>028-035-036-048-049-058-MOZ113-115-TNZ001-190015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
534 PM CST FRI FEB 18 2000

...TORNADO WATCH CANCELED FOR NORTHEAST ARKANSAS...THE MISSOURI BOOT
HEEL...AND LAKE COUNTY TENNESSEE...

THUNDERSTORMS HAVE MOVED OUT OF THE AREA AND SEVERE WEATHER IS NO
LONGER EXPECTED. THE TORNADO WATCH HAS BEEN CANCELED.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 6:40 PM CSTSevere Thunderstorm WarningMEGMonroe50 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.